MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX LEGEND; MOTOR, DRILL, PNEUMATIC
Model Number AD03
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during craniotomy when the surgeon engaged the midas rex drill.The drill immediately started to smoke.The handpiece was overheating and noisy.The drill was taken off the field without any other incident.Additional information regarding the patient impact was being followed up from the facility.On follow up it was reported that there was a delay of 10 min in surgical procedure as a result of this event and there was no patient or staff impact as a result of this event.No additional interventions were taken to prevent impact or injury in association with this device prior to return.
 
Additional Manufacturer Narrative
H3: no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.This regulatory report is being submitted due to a retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MIDAS REX LEGEND
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21393548
Report Number1625507-2025-00316
Device Sequence Number18319163
Product Code HBB
UDI-Device Identifier00763000084707
UDI-Public00763000084707
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAD03
Device Catalogue NumberAD03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight16 KG
Patient RaceWhite